Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 13, NWS Wakefield, VA

August 28, 2008Chesterfield County, Henrico County, City of Richmond, Virginia

NWS Wakefield, VA issued this flash flood warning at Aug 28, 2008, 10:23 AM EDT for Chesterfield County, Henrico County, City of Richmond, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2008, 10:23 AM EDT (14:23 UTC)
Expired
Aug 28, 2008, 1:15 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 10:23 AM EDTFLASH FLOODBon Air, VAREPORTS OF ROAD CLOSED DUE TO HIGH WATER
Aug 28, 11:00 AM EDTFLASH FLOODBon Air, VAROADS CLOSED AT 11311 MORAVIA ROAD DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 2.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 281423
FFWAKQ
VAC041-087-760-281715-
/O.NEW.KAKQ.FF.W.0013.080828T1423Z-080828T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1023 AM EDT THU AUG 28 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  CITY OF RICHMOND IN CENTRAL VIRGINIA...
  WESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...

* UNTIL 115 PM EDT

* AT 1016 AM EDT...FLASH FLOODING WAS REPORTED OVER CHESTERFIELD 
COUNTY. HEAVY RAIN EXTENDS FROM THE CITY OF RICHMOND SOUTHWARD INTO 
DINWIDDIE COUNTY. THESE THUNDERSTORMS ARE MOVING NORTHEAST AT 15 
MPH...AND WILL CONTINUE TO MOVE THROUGH THE RICHMOND AREA THROUGH 
AROUND NOON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUREL,    
  GLEN ALLEN AND THE CITY OF RICHMOND.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3770 7752 3763 7741 3762 7741 3761 7741
      3759 7738 3758 7736 3743 7741 3751 7762

$$

ALS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:52 AM EDT, 6 hours 31 minutes earlier.

Area forecast discussion, Aug 28, 3:52 AM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 AM EDT THU AUG 28 2008

.SYNOPSIS...
THE REMNANTS OF FAY WILL CONTINUE TO SLOWLY MOVE TO THE NORTHEAST
ACROSS THE AREA THROUGH FRIDAY. A WEAK COLD FRONT WILL MOVE THROUGH
THE REGION FROM THE NORTHWEST THIS WEEKEND. HIGH PRESSURE WILL
THEN BUILD IN AND HOLD IN PLACE OVER THE MID ATLANTIC NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
REMNANTS OF FAY CONTINUE TO SLOWLY TREK ACROSS THE MID ATLANTIC.
KAKQ RADAR SHOWS THE HEAVIEST AREA OF SHRAS AND EMBEDDED TSTMS
MOVING FROM S TO N OVER THE VA PIEDMONT...WITH ADDITIONAL
ISOLATED TO SCATTERED ACTIVITY CONTINUING TO DEVELOP E OF I-95 ALL
THE WAY TO SE VA/NE NC. EXPECT THE COVERAGE OF PRECIP TO INCREASE
FROM THE SW TO THE NE THROUGH THE DAY TODAY AS THE REMNANT LOW
PRESSURE CENTER AND MAIN MOISTURE AXIS/WARM FRONT SHIFT CLOSER TO
CENTRAL VA. HAVE LIKELY POPS ACROSS SW HALF OF FA...AND CHANCE
OVER NE HALF. NAM AND GFS MODEL SOUNDINGS SHOW A DEEPLY SATURATED
LAYER FROM JUST ABOVE THE SFC ALL THE WAY UP TO 500 MB...AND COULD
HAVE SOME LOCALLY HEAVY RAINFALL TODAY (ESPECIALLY OVER WRN
PORTIONS OF FA) WHICH WILL ONCE AGAIN BE MENTIONED IN THE HWO.

MEANWHILE THE GREATEST INSTABILITY WILL BE OVER SE VA/NE NC WHERE
MODEL SOUNDINGS PROG CAPES OF 1000-2000 J/KG. SOUNDINGS AND
HODOGRAPHS ALSO SHOW HIGH LEVELS OF LLVL WIND SHEAR IN PLACE
ACROSS THE FA...ALTHOUGH WITH A DECENT CAP IN PLACE DO NOT EXPECT
WIDESPREAD SEVERE WEATHER...BUT THERE COULD STILL BE A FEW ISOLATED
SEVERE CELLS WITH THE GREATEST CHANCE DURING THE AFTERNOON AND
EVENING HOURS.

HIGH TEMPERATURES WILL ONCE AGAIN BE BELOW NORMAL UNDER MOSTLY
CLOUDY/CLOUDY SKIES...LWR TO MID 70S IN THE N...AND UPR 70S/NEAR
80 IN THE S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
MODELS ARE IN GOOD AGREEMENT WITH ALL LIFTING THE MAIN MOISTURE
AXIS TO THE NE TONIGHT THROUGH FRIDAY...WITH CLEARING AND DRYING
EXPECTED BY FRIDAY AFTERNOON. PRECIP CHANCES WILL TAPER FROM
LIKELY EARLY TONIGHT...DOWN TO CHANCE ON FRIDAY...THEN DOWN TO
SLIGHT CHANCE BY FRIDAY NIGHT. HIGH TEMPS WILL BE QUITE WARMER ON
FRIDAY WITH THE SUN FINALLY REAPPEARING AND RISING LLVL THICKNESSES
(LWR TO MID 80S).

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
GFS AND ECMWF HAVE COME MORE IN LINE WITH THE MAIN FEATURES TO
AFFECT THE MID ATLC REGION DURING THIS PERIOD. SPECIFICALLY...THE
WEAK COLD FRONT THAT WILL PUSH THROUGH THE FCST AREA ON SAT. STILL
APPEARS AS IF LITTLE MSTR WILL BE ASSCD AHEAD OF THIS FRONT...AS
850-500 MB TRAJECTORIES REMAIN MORE WESTERLY THAN OTHERWISE
(NEGLIGIBLE GULF MSTR INJECTING INTO THE AREA AHEAD OF THE FRONT).

HAVE OPTED TO REMOVE POPS SAT NIGHT...WITH THE GFS/ECMWF AND
ENSEMBLE CONSENSUS THAT THE FRONT WILL PUSH S OF OUR FCST AREA
WITH MUCH DRIER AIR BUILDING IN FROM THE N. A LARGE AREA OF HIGH
PRESSURE EXTENDING FROM THE ERN GREAT LAKES SOUTH THROUGH THE MID
ATLC REGION WILL MAINTAIN THE DRY REGIME AND SEASONABLE TEMPS SUN
THROUGH MIDWEEK (GENERALLY LOW-MID 80S FOR HIGHS...UPPER 50S TO
MID 60S FOR LOWS).

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
ANOTHER TOUGH AVIATION FCST DAY TODAY. CIGS ARE CURRENTLY VARYING
FROM 500FT OVER PORTIONS OF THE VA PIEDMONT TO 15KFT OVER THE
EASTERN SHORE. SHRA AND ISOLD TSRA ARE ALSO FOUND MAINLY OVER
WESTERN PORTIONS OF THE AREA AWAY FROM ANY TAF SITES...BUT A SOME
SCT LIGHTER SHRA ARE MVG THROUGH THE ORF...PHF AND ECG AREAS. EXPECT
RAIN AT MOST SITES TODAY...BETTER CHANCES FOR HEAVY RAIN/ISOLD TS AT
RIC...BUT WILL INCLUDE PREDOMINANT RAIN (AND MVFR TO IFR CIGS) AT
ALL SITES EXCEPT SBY FOR MOST OF THE DAY. SHOULD BE A BREAK IN THE
RAIN OVERNIGHT...BUT PLENTY OF MOISTURE AND LIGHT WINDS WILL MOST
LIKELY LEAD TO FG/LOW CLOUD DVLPG.

CHANCES OF RAIN WILL CONTINUE THROUGH SATURDAY ALTHOUGH CIGS SHOULD
IMPROVE ON SATURDAY COMPARED TO TODAY AND TOMORROW. HIGH PRESSURE
BUILDS IN LATE IN THE WEEKEND AND SHOULD FINALLY CLEAR THINGS OUT.

&&

.MARINE...
HIGH PRESSURE TO OUR NORTH AND LOW PRESSURE TO OUR SW STILL CREATING
A TIGHTER PRESSURE GRADIENT OVER OUR AREA TODAY...LEADING TO
MARGINAL SCA CONDS OVER MOST OF OUR WATERS. WINDS WILL LIKELY STAY
IN THE 15-20KT RANGE OVER THE BAY TODAY SO SCA WILL BE CONTINUED
THROUGH LATE TONIGHT. SEAS OVER OUR NORTHERN WATERS HOWEVER HAVE
STAYED RIGHT AROUND 3-4FT SO FAR...AND WITH WINDS EXPECTED TO REMAIN
SLIGHTLY LOWER UP THERE TODAY HAVE CHOSEN TO DROP SCA JUST FOR OUR
NORTHERN TWO COASTAL SECTIONS. SEAS OVER OUR SOUTHERN WATERS WILL BE
CLOSER TO 5FT HOWEVER WITH WINDS IN THE 15-20KT RANGE.

AS THE HIGH SHIFTS FURTHER NORTH TONIGHT...WINDS SHOULD DIMINISH TO
JUST UNDER SCA CRITERIA. EASTERLY FLOW WILL CONTINUE THROUGH
SATURDAY...BEFORE SHIFTING MORE TO THE SOUTH AHEAD OF THE NEXT FRONT
THAT WILL MOVE THROUGH ON SUNDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>633-
     654-656-658.

&&

SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...BKH/JRL
AVIATION...JYM
MARINE...JYM
Hazardous weather outlook, Aug 28, 3:46 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 AM EDT THU AUG 28 2008

ANZ650-652-MDZ021>023-NCZ013>016-030>032-VAZ072>078-081>086-088>094-
096-097-290800-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
DORCHESTER-WICOMICO-SOMERSET-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-
CHOWAN-PERQUIMANS-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
346 AM EDT THU AUG 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST
NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-NCZ017-102-VAZ095-098>100-290800-
INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK-
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
346 AM EDT THU AUG 28 2008

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-654-656-658-290800-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
346 AM EDT THU AUG 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ048-049-060>071-079-080-087-290800-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-GREENSVILLE-
346 AM EDT THU AUG 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
RAIN WILL CONTINUE TODAY AS THE REMNANTS OF TROPICAL STORM FAY
SLOWLY MOVES THROUGH THE AREA. SOME AREAS...ESPECIALLY THOSE WEST
OF INTERSTATE 95...MAY SEE HEAVY RAINFALL AT TIMES THROUGHOUT THE
DAY. LOCALIZED FLOODING WILL BE POSSIBLE IN LOW LYING...POOR
DRAINAGE...AND OTHER FLOOD PRONE AREAS. ISOLATED THUNDERSTORMS
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME....ALTHOUGH
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OR RELAY ANY
AREAS OF FLOODING TODAY.

MCNATT

In the hours before

Special weather statement, Aug 28, 6:15 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 AM EDT THU AUG 28 2008

VAZ079>081-087-088-092-281130-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-PRINCE GEORGE VA-SOUTHAMPTON
VA-SUSSEX VA-
615 AM EDT THU AUG 28 2008

...STRONG THUNDERSTORM MOVING THROUGH CENTRAL GREENSVILLE COUNTY...

AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF EMPORIA...MOVING NORTHEAST AT 16
MPH. THE STRONG THUNDERSTORM WILL BE NEAR COWIE CORNER...AND...
SLAGLES LAKE AT 630 AM EDT...CALLAVILLE AT 635 AM EDT...PURDY AT 640
AM EDT...FIELDS CROSSROADS AT 645 AM EDT...STONY CREEK AT 725 AM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

MCNATT
Special weather statement, Aug 28, 7:31 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 AM EDT THU AUG 28 2008

VAZ062-063-067>071-281230-
AMELIA VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-NOTTOWAY
VA-POWHATAN VA-
731 AM EDT THU AUG 28 2008

...STRONG THUNDERSTORM MOVING TO THE NORTH NORTHEAST...

AT 731 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 7 MILES WEST OF MOSELEY TO 14 MILES
SOUTHWEST OF MOSELEY...OR FROM 6 MILES NORTHEAST OF AMELIA COURTHOUSE
TO 5 MILES WEST OF MANNBORO...MOVING NORTHEAST AT 17 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR   MOSELEY AROUND 805 AM EDT...

EXPECT WIND GUSTS TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

WAMSLEY
Local storm report, Aug 28, 10:08 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 AM EDT THU AUG 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      MIDLOTHIAN              37.50N 77.64W
08/28/2008                   CHESTERFIELD       VA   LAW ENFORCEMENT

            ROAD CLOSED AT N ARCH ROAD DUE TO HIGH WATER AND DEBRIS
            IN THE ROAD.

&&

ASIEBERS
Local storm report, Aug 28, 10:08 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 AM EDT THU AUG 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      MIDLOTHIAN              37.50N 77.64W
08/28/2008                   CHESTERFIELD       VA   LAW ENFORCEMENT

            ROAD CLOSED AT N ARCH ROAD DUE TO HIGH WATER AND DEBRIS
            IN THE ORAD.

&&

ASIEBERS
Local storm report, Aug 28, 10:17 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1017 AM EDT THU AUG 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     FLOOD            WINTERPOCK              37.35N 77.72W
08/28/2008                   CHESTERFIELD       VA   EMERGENCY MNGR

            A VEHICLE FLOATING AWAY..8900 BLOCK OF WINTERPOCK RD

&&

LALEXAND
Local storm report, Aug 28, 10:21 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1021 AM EDT THU AUG 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     FLASH FLOOD      WINTERPOCK              37.35N 77.72W
08/28/2008                   CHESTERFIELD       VA   EMERGENCY MNGR

            REPORT OF VEHICLE IN HIGH WATER FLOATING AWAY AT THE 8900
            BLOCK OF WINTERPOCK RD.

&&

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:13 AM EDTAreal Flood AdvisoryAKQAmelia2 hr
Aug 28, 8:34 AM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Dinwiddie, Goochland, Hanover, Henrico and 2 more116 min
Aug 28, 9:35 AM EDTAreal Flood AdvisoryAKQChesterfield, Dinwiddie, Prince George, Sussex, City of Colonial Heights, City of Hopewell and 1 more115 min
Aug 28, 9:43 AM EDTAreal Flood WarningAKQChesterfield7 hr
Aug 28, 11:10 AM EDTAreal Flood AdvisoryAKQAmelia, Dinwiddie110 min

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.